Hi everyone, have only recently joined the breast cancer care forum as really could do with some advice if anyone has had similar experiences. Im on day 16 of first round of FEC-T100 yuk, dont even like typing the word. Ive had one thing after another, feeling very sick without a breather for about 7 hours initially which then continued for the next three days, followed by bowel cramp and diarheao (I do suffer with IBS, so understandly i guess could be that) then closely followed by what the doctor diagnosed as cystitus, so had sachets over counter and painkillers, also gave me cannistan cream and pessary incase of thrush, didn’t work, went back said Urine infection now on antibiotics finish tomorrow and STILL have burning feeling down below, keeping me awake at night!! I am one to look on internet (rightly or wrongly) for help or just hope really and have come across chemo causing vaginal sores!! neither doctor or chemo nurses have mentioned this, so just wondered has anyone out there had anything similar and any advice would be a huge relief/help! Im reluctant to call the chemo unit as they said last time phone your doctor (as didnt have a temperture) and last time doctor said speak to the chemo unit!! great i’ll just go round in circles then shall I!!! Once again we are told to be strong, positive and all that but push you too your limits ah!! any advice greatly received, much love to all xx
Hiya, my first dose of FEC caused me to have quite severe side effects and I was admitted to hospital as neurapenic, they then reduced my dose by 15% and after that the effects were less severe… May not be the case with yourself but if side effects are bad you could ask the question…I guess you have been given anti sickness tablets as nausea was something I didn’t suffer with as I had the tablets…but severe indigestion so couldnt eat/ drink, headaches, dehydration and thrush in throat… Given anti fungal tablets so didn’t get thrush again… There are so many side effects but your chemo unit should help you, I never went to my doctors once…not sure if this is helpful or not…but all I can say is that I am glad they adjusted my dose as I couldn’t have coped with 6 of those! Good luck, it is gruelling but there is light …just got to wait for it…x
Sorry you are having tough time. Please call chemo unit though! My oncologist keeps telling me too if any concerns! Not just temp related they should help. I got an emergency care sheet on first round and told by nurses even just worried to call. Plus as Lisa says if they have full info they may adjust dose. Take care x
Hi bleachbabe - sorry to hear that you are having a bad time.
First of all there is no need for you to suffer the sickness as there are very good anti-sickness meds available.
I suggest that you keep a side-effects diary , noting every symptom and how long it lasts and what you did to help.(I used a £1 shop diary) My BC is a recurrence and I did not keep one last time but have this time as suggested by someone on the Forums. This is then very useful when you see the Onc before your next treatment and means that you can ask for the correct meds to help.
I had 6 x taxotere (no FEC) and finished in May. I too had diarrhoea and sometimes am not able to get to loo in time! A few weeks ago developed a urinary infection that needed strong anti-biotics and since then I have been very sore and itchy which also kept me a wake. I have tried loads of creams as did not really want to have to go to GP, then remembered that I had this 5 years ago on initial dx. I was taken into menopause as a result of chemo and had the usual type of symptoms including soreness. I eventually used ReplensMD a cream to remoisturise the vagina and all that area and seem to remember that after a few weeks this cured the problem. Have just bought some more in an attempt to cure the problem this time.
It is quite expensive at £12 a tube and the pharmastist told me she had never sold a tube as it was usually given on prescription. So perhaps you should go back to the doctor and see if she can help.
Like you I consult the internet and that was where I found the information about menopausal symptoms etc.
Hope you get sorted soon because it is a miserable side-effect. Good luck. Marli x
what anti sickness meds do they give you? I know everyone is different but I find the domperidone really good but the best is the Emend. I didn’t listen to the advice on my first FEC to take the tablets routinely and waited until I felt sick and that is the wrong way. Set alarms if you have to and ask for Emend if you don’t get it already. I still get the nausea which seems to be helped by freezing lucozade before hand and sucking on a lucozade cube when the nausea strikes. I go straight to bed after the session and stay there for about 36 hours. Keep all your mess next to you and a good supply of water. Also I’ve heard that nibbling dry crackers keeps a bit of the diarrhoea at bay as well.
Keep in contact with the nurses and if you need to see your GP wave your chemo book if you have one at the receptionist and they should help you get an emergency appointment.
I had my first Fec on Thursday 27th August. Today is day 7 and I feel the same as I did before the chemotherapy, not sure whether I have come out the other side or there is worse to come.!!!. Days 1 to 6 I experienced nausea but taking my Ondansetron morning and evening helped a lot. Apart from the nausea I havn’t had any other side effects at the moment . My heart goes out to you all who are suffering with these awful side effects. I have not and will not become complacent.